Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 3, 2021Burnet County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 3, 2021, 8:53 PM CDT for Burnet County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 8:53 PM CDT (01:53 UTC)
Expired
May 3, 2021, 9:45 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3299 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3299 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS84 KEWX 040153
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CDT Mon May 3 2021
 
TXZ172-040245-
Burnet TX-
853 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 945
PM CDT...

At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles northwest of Burnet, moving northeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Sunnylane,
Watson, Briggs, Tow and Inks Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3091 9783 3090 9783 3089 9784 3074 9838
      3075 9843 3079 9843 3083 9838 3084 9839
      3083 9842 3086 9842 3087 9845 3089 9846
      3092 9845 3093 9841 3096 9845 3103 9824
      3103 9791
TIME...MOT...LOC 0153Z 246DEG 15KT 3089 9830 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 3, 8:13 PM CDT, 40 minutes earlier.

Area forecast discussion, May 3, 8:13 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
813 PM CDT Mon May 3 2021

.UPDATE...
Severe storms are moving east through San Antonio and northeast near
Blanco. Have extended Severe Thunderstorm Watch 135 for Hays,
Guadalupe, and Wilson counties.

&&

.PREV DISCUSSION... /ISSUED 708 PM CDT Mon May 3 2021/

UPDATE...
A couple of thunderstorms have developed southwest of San Antonio.
Convective parameters show they could go severe. Have issued Severe
Thunderstorm Watch 135 for one county either side of a line from
Lake Buchanan to Castroville to Dilley. The storms should dissipate
by late evening with loss of heating after sunset.

PREV DISCUSSION... /ISSUED 654 PM CDT Mon May 3 2021/

AVIATION...
Area radars show SHRA/TSRA southwest of KSAT/KSSF between KCVB and
KCOT. Flow would take them near KSAT/KSSF and have mentioned VCTS for
early this evening. SHRA/TSRA are developing too far to the northwest
of KAUS and have removed any mention for this evening there. A cold
front will move across our area overnight into Tuesday morning. Have
mention of VCSH at the I-35 sites with PROB30s for KAUS where
conditions are more favorable for development. VFR skies prevail this
evening. MVFR CIGs will move over the I-35 sites late this evening
into the overnight while KDRT remains VFR. VFR skies will return to
all sites by midday on Tuesday. At the I-35 sites, southeasterly
winds of 7 to 14 KTs will shift to northerly with the frontal
passage, then increase to 10 to 20 KTs with gusts to 28 KTs on
Tuesday. At KDRT, Variable winds will become northerly later this
evening, then increase to 10 to 20 KTs with gusts to 28 KTs
overnight, then slowly decrease Tuesday afternoon.

PREV DISCUSSION... /ISSUED 241 PM CDT Mon May 3 2021/

SHORT TERM (Tonight through Tuesday Night)...

A highly conditional environment is setting up today as an
approaching dryline to our west could initiate strong to severe
storms this evening. A capping inversion is in place and if it holds
tight, there will be no storms with this dryline. However, given the
great amount of instability in the area, if enough destabilization
takes place to break the cap, severe storms are likely to develop.
With the dryline approaching near max heating, the convective
temperature, which is the temperature that would allow convection, is
near equal to the actual forecasted temperatures for the area. CAPE
values as high as 5800 J/kg and very steep mid level lapse rates
indicate that where storms do develop, they will likely intensify
rapidly, producing large hail, damaging winds and possible tornado.
The high resolution models have been inconsistent with initial
development, again due to the conditional environment. SPC has the
area along the I-35 corridor down to San Antonio highlighted in a
marginal risk. A smaller area of slight risk is highlighted in our
northern counties including Williamson and Burnet. This area is also
noted for the potential of very large hail greater than 2 inches,
given that storms come to fruition. Timing for these severe storms
chances is from 5 PM - 9 PM.

A second chance for storms comes with the arrival of a cold front
overnight. Showers and storms along the leading edge of the front
will move in from the northwest to southeast. Behind the front, north
to northeasterly winds bring in relatively cooler and drier air.
Tomorrow's high temperatures will be close to 10 degrees cooler than
today with skies clearing from west to east. Tomorrow night,
overnight lows will be in the 50s and low 60s to the south.

LONG TERM (Wednesday through Monday)...

A zonal flow is forecast for Wednesday with surface northerly winds
over most areas with the exception of the Rio Grande. A surface
southerly flow is forecast along the Rio Grande as a surface high
pressure over the Southern Plains pushes into the Middle Mississippi
Valley. Highs will range from the upper 70s across the Hill Country
to upper 80s over parts of the southwest counties under sunny skies.

The upper level flow changes on Wednesday night into Thursday as an
upper short wave moves across the area. With limited moisture in
place, expect another day on Thursday with plenty of sunshine and
temperatures warming into the mid 80s across the Hill Country and mid
to upper 80s along the Interstate 35 corridor.

An upper northwest flow aloft will keep the area dry and warm on
Friday. Surface southerly winds will dominate the area this upcoming
weekend with increasing clouds Friday night into Saturday morning.
Clouds are expected to stay around for most of the day on Saturday
and finally breaking by the middle afternoon period. Saturday's high
are expected to range from the middle 80s across the Hill Country to
upper 90s across portions of the southwest counties. Dry conditions
are expected to continue through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  79  56  80  57 /  30  10   0   0   0
Austin Bergstrom Intl Airport  68  80  55  80  56 /  30  20   0   0   0
New Braunfels Muni Airport     69  83  57  83  57 /  30  10   0   0   0
Burnet Muni Airport            63  77  52  79  56 /  20  -    0   0   0
Del Rio Intl Airport           66  88  61  88  63 /  -    0   0   0   0
Georgetown Muni Airport        66  79  54  79  56 /  30  10   0   0   0
Hondo Muni Airport             66  85  57  85  58 /  20  -    0   0   0
San Marcos Muni Airport        68  81  55  81  56 /  30  20   0   0   0
La Grange - Fayette Regional   72  81  57  81  59 /  30  30   0   0   0
San Antonio Intl Airport       68  82  59  83  59 /  60  10   0   0   0
Stinson Muni Airport           71  84  59  84  59 /  90  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...KCW
Decision Support...Brady
Hazardous weather outlook, May 3, 11:59 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1159 AM CDT Mon May 3 2021

TXZ171>173-183>194-202>209-217>225-228-041700-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1159 AM CDT Mon May 3 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There are low chances for a strong to severe storm to develop this
afternoon with possible large hail and damaging winds across the
eastern half of the CWA. Higher chances are in the northern
counties, including Williamson and Burnet. These chances are
highly conditional, but if a storm does develop in this area,
severe chances are higher.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 3, 8:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             1 E KIRBY               29.46N 98.37W
05/03/2021  E1.75 INCH       BEXAR              TX   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED IN KIRBY OFF
            BINZ-ENGLEMANN.

&&

KCW
Local storm report, May 3, 8:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 W SAN ANTONIO         29.43N 98.53W
05/03/2021  E2.75 INCH       BEXAR              TX   TRAINED SPOTTER

            UPDATES PREVIOUS HAIL REPORT FROM 2 W SAN
            ANTONIO. TRAINED SPOTTER REPORT OF BASEBALL
            SIZED HAIL NEAR ZARZAMORA AND SAUNDERS AT
            810PM.

&&

KCW
Local storm report, May 3, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 WSW SAN ANTONIO       29.41N 98.53W
05/03/2021  E3.00 INCH       BEXAR              TX   PUBLIC

            TWITTER REPORT AT NORIA AND CALAVERAS.

&&

JWZ
Local storm report, May 3, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 SW CHINA GROVE        29.36N 98.42W
05/03/2021  E2.75 INCH       BEXAR              TX   PUBLIC

            TWITTER REPORT AT SE MILITARY AND ALSBROOK
            DR.

&&

JWZ
Local storm report, May 3, 8:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             5 NNW SAINT HEDWIG      29.49N 98.22W
05/03/2021  E0.70 INCH       BEXAR              TX   PUBLIC

            TWITTER REPORT FM1518 AND I-10.

&&

JWZ
Special weather statement, May 3, 8:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CDT Mon May 3 2021

TXZ172-040245-
Burnet TX-
853 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 945
PM CDT...

At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles northwest of Burnet, moving northeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Sunnylane,
Watson, Briggs, Tow and Inks Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3091 9783 3090 9783 3089 9784 3074 9838
      3075 9843 3079 9843 3083 9838 3084 9839
      3083 9842 3086 9842 3087 9845 3089 9846
      3092 9845 3093 9841 3096 9845 3103 9824
      3103 9791
TIME...MOT...LOC 0153Z 246DEG 15KT 3089 9830

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:10 PM CDTSpecial Weather StatementEWXKendall50 min
May 3, 7:12 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina63 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more61 min
May 3, 7:30 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Kendall, Medina3 hr
May 3, 7:49 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe56 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Kendall, Llano48 min
May 3, 8:19 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
May 3, 8:23 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson22 min
May 3, 8:43 PM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Wilson62 min
May 3, 8:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis, Williamson62 min
May 3, 9:16 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano, Travis, Williamson41 min
May 3, 10:08 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano30 min
May 4, 6:33 AM CDTSpecial Weather StatementEWXCaldwell42 min
May 4, 6:41 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis64 min
May 4, 7:25 AM CDTSevere Thunderstorm WarningEWXBastrop, Travis50 min
May 4, 7:37 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee53 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson13 min
May 4, 8:20 AM CDTSpecial Weather StatementEWXHays, Travis40 min
May 4, 8:22 AM CDTSpecial Weather StatementEWXLee38 min
May 4, 8:22 AM CDTSpecial Weather StatementEWXLee38 min
May 4, 8:25 AM CDTSpecial Weather StatementEWXLee35 min
May 4, 8:59 AM CDTSpecial Weather StatementEWXHays, Travis46 min
May 4, 9:27 AM CDTSpecial Weather StatementEWXGuadalupe33 min
May 4, 9:48 AM CDTSpecial Weather StatementEWXBastrop27 min
May 4, 9:58 AM CDTSpecial Weather StatementEWXCaldwell47 min
May 4, 10:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette41 min
May 4, 10:38 AM CDTSpecial Weather StatementEWXBastrop37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.